Funnel Cloud, Marion
- When
- April 7, 9:58 PM CST
- Where
- Marion County, 3 mi N of Winfield
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 7:32 PM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED GRAMMAR MISTAKE NATIONAL WEATHER SERVICE BIRMINGHAM AL 832 PM CDT FRI APR 7 2006 ...SEVERE WEATHER OUTBREAK WITH TORNADOES LIKELY TONIGHT... .UPDATE...MESOSCALE UPDATE. A HIGH RISK FOR SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...LARGE HAIL...AND DAMAGING WINDS...NORTH OF A REFORM TO ONEONTA LINE... CONTINUES THROUGH 1 AM CDT. A SUPERCELL THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND GOLF BALL SIZE HAIL WILL MOVE INTO MARION COUNTY BY 845 PM CDT. WIDESPREAD SEVERE WEATHER...EVEN SOUTH OF THE HIGH RISK AREA...IS POSSIBLE AFTER 11 PM CDT. && .DISCUSSION... STILL CONCERNED WITH SEVERE WEATHER TONIGHT...MAINLY NORTH OF INTERSTATE 20. AT 830 PM CST...SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH ARE SEVERE AND POSSIBLY TORNADIC...STRETCHED NORTH OF A GREENWOOD MISSISSIPPI TO HUNTSVILLE LINE. THESE STORMS HAVE REMAINED OVER THE SAME AREA DURING THE PAST HOUR...BUT HAVE WEAKENED SLIGHTLY WITH THE LOSS OF DAYTIME HEATING. THE BEST INSTABILITY WAS LOCATED ACROSS NORTHWEST ALABAMA WITH LIFTED INDICES BETWEEN -2 TO -5...BUT THE AIR WAS MORE STABLE THAN EARLIER. SURFACE BASED CAPES HAVE DROPPED BETWEEN 500 J/KG TO 1200 J/KG IN THIS AREA. MARION...LAMAR...AND WINSTON COUNTIES HAVE AN ENHANCED THREAT FOR TORNADOES...GOLF BALL SIZE HAIL...AND DAMAGING WINDS FOR THE NEXT SEVERAL HOURS. THIS THREAT WILL SLOWLY EXPAND SOUTHWARD...PERHAPS REACHING A MILLPORT TO JASPER LINE BY 11 PM CDT. THE TUSCALOOSA AND BIRMINGHAM AREAS SHOULD NOT BE AFFECTED BY SEVERE WEATHER UNTIL PROBABLY MIDNIGHT CDT. EVEN THOUGH THE STORMS OVER NORTH MISSISSIPPI AND ALABAMA HAVE SHOWN A DECREASING TREND OVER THE PAST HOUR OR TWO WITH THE LOSS OF DAYTIME HEATING...INTENSIFICATION DEFINITELY REMAINS POSSIBLE... ESPECIALLY AS THE UPPER LOW APPROACHES FROM THE WEST AND AS SURFACE DEWPOINTS INCREASE. LOOKING UPSTREAM...NEW STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH LOUISIANA AND SOUTHEAST ARKANSAS. THINK THESE STORMS WILL EXPAND AND MOVE EAST...POSSIBLY ORGANIZING INTO A SQUALL LINE. THIS LINE WILL MOVE INTO WEST ALABAMA AFTER 11 PM CDT...THEN QUICKLY MOVE ACROSS THE STATE BEFORE SLOWING DOWN ALONG THE INTERSTATE 85 CORRIDOR BY 6 OR 7 AM CDT. DAMAGING WINDS UP TO 80 MPH ARE THE MAIN CONCERN WITH THIS LINE...THOUGH ADDITIONAL TORNADOES AND HAIL ARE POSSIBLE...EVEN FOR LOCATIONS SOUTHEAST OF A SELMA TO ANNISTON LINE. A FEW ISOLATED SUPERCELLS MAY DEVELOP AHEAD OF THIS LINE. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT ALL AREAS UNTIL 4 AM CDT SATURDAY. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1035 PM CDT FRI APR 7 2006 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1035 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES POSSIBLE ACROSS NORTH ALABAMA... AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN. SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE 59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES CONTINUES THROUGH 4 AM. FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO AFFECT THESE AREAS BETWEEN 1 AND 3 AM. SUPERCELLS CANNOT BE RULED OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT HOURS. ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM SATURDAY. STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA THROUGH SATURDAY MORNING... SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON... LAFAYETTE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 1 S HALEYVILLE 34.22N 87.62W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES BLOWN DOWN SOUTH OF HALEYVILLE ALONG HIGHWAY 13.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/07/2006 WINSTON AL AMATEUR RADIO
ROOF DAMAGE TO A HOTEL AND DAMAGE TO A GAS STATION
1007 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/07/2006 WINSTON AL AMATEUR RADIO
WIND DAMAGE TO A GAS STATION AND ROOF DAMAGE TO A HOTEL
IN HALEYVILLE.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM DOWNBURST 4 N HAMILTON 34.20N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
TREES TWISTED...TREE BLOWN DOWN ON CAR RESULTING IN TWO
SERIOUS INJURIES.
&&
DCWPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG 4 N HAMILTON 34.20N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
*** 2 INJ *** TREES TWISTED...TREE BLOWN DOWN ON CAR
RESULTING IN TWO SERIOUS INJURIES.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TORNADO 5 N DOUBLE SPRINGS 34.22N 87.40W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES DOWN AND MOBILE HOME DAMAGED FROM POSSIBLE TORNADO.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 3 S BRILLIANT 33.97N 87.78W
04/07/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL.
&&
DCWThe Columbus AFB radar (KGWX), 49 km away, was scanning. The volume nearest the first event began at 03:56 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504184.